Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 139, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2018, 7:42 PM MDT for Sheridan County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 7:42 PM MDT (01:42 UTC)
- Expired
- Jun 10, 2018, 8:30 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:00 PM MDT | HAIL 1.5 | 2 N Clinton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3540 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.6
The text
As transmitted.
259
WUUS53 KLBF 110142
SVRLBF
NEC161-110230-
/O.NEW.KLBF.SV.W.0139.180611T0142Z-180611T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
742 PM MDT SUN JUN 10 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Sheridan County in the Panhandle of Nebraska...
* Until 830 PM MDT.
* At 742 PM MDT, severe thunderstorms were located along a line
extending from Pine Ridge to Rushville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Pine Ridge, Hoover Lake,
Intersection of Highway 87 and Craven Creek Road, Lone Butte,
Intersection of Highway 87 and Larabee Road, Mount Maria and
Intersection of Highway 27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 85 and 111.
Highway 250 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10210 4268 10209 4260 10256 4300 10269
TIME...MOT...LOC 0142Z 238DEG 24KT 4302 10253 4270 10246
HAIL...1.00IN
WIND...60MPH
$$
Snively3 follow-up statements
435
WWUS53 KLBF 110202
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
802 PM MDT SUN JUN 10 2018
NEC161-110230-
/O.CON.KLBF.SV.W.0139.000000T0000Z-180611T0230Z/
Sheridan NE-
802 PM MDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN SHERIDAN COUNTY...
At 801 PM MDT, a severe thunderstorm was located 7 miles west of
Gordon, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Pine Ridge, Hoover Lake,
Intersection of Highway 87 and Craven Creek Road, Lone Butte,
Intersection of Highway 87 and Larabee Road, Mount Maria and
Intersection of Highway 27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 86 and 111.
Highway 250 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10210 4268 10209 4260 10256 4300 10257
TIME...MOT...LOC 0201Z 252DEG 20KT 4280 10234
HAIL...1.50IN
WIND...60MPH
$$
Snively148
WWUS53 KLBF 110218
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
818 PM MDT SUN JUN 10 2018
NEC161-110230-
/O.CON.KLBF.SV.W.0139.000000T0000Z-180611T0230Z/
Sheridan NE-
818 PM MDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN SHERIDAN COUNTY...
At 818 PM MDT, a severe thunderstorm was located near Gordon, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gordon, Clinton, Lone Butte, Hoover Lake and Intersection of Highway
27 and Mills Road.
This includes Highway 20 between mile markers 93 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10210 4268 10209 4262 10245 4300 10241
TIME...MOT...LOC 0218Z 250DEG 16KT 4280 10226
HAIL...1.00IN
WIND...60MPH
$$
Snively686
WWUS53 KLBF 110228
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
828 PM MDT SUN JUN 10 2018
NEC161-110237-
/O.EXP.KLBF.SV.W.0139.000000T0000Z-180611T0230Z/
Sheridan NE-
828 PM MDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
WILL EXPIRE AT 830 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still expected with this thunderstorm.
LAT...LON 4300 10210 4268 10209 4262 10245 4300 10241
TIME...MOT...LOC 0227Z 238DEG 24KT 4283 10219
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:27 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 10, 5:27 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 627 PM CDT Sun Jun 10 2018 .SHORT TERM...(This evening through Monday) Issued at 303 PM CDT Sun Jun 10 2018 An upper trough will advance into the Dakotas and western Nebraska tonight. This will drive a cold front into the northwest Sandhills late evening, and through all except the far eastern zones overnight. Breezy nw winds across the west after midnight. Isolated showers and thunderstorms remain forecast across the northwest Sandhills and parts of northern Nebraska overnight. Forecast soundings suggest too much dry air in the low/mid levels across southwest and central Nebraska in addition to a strong cap as 700 mb temps approach 16C. In the northwest, steeper lapse rates to support a few isolated storms possible. Deep layer shear remains weak at less than 25 kts. Any strong storms should remain just north into South Dakota. Lows from the mid 50s Sheridan county, to near 65 in the east. On Monday, an isolated shower or thunderstorm may linger across Boyd county. Otherwise, much drier air and windy nw winds during the morning into mid afternoon. With lower 850 mb temps from 15-20C, afternoon highs near normal mainly from the upper 70s to near 80. .LONG TERM...(Monday night through Sunday) Issued at 303 PM CDT Sun Jun 10 2018 On Tuesday, modest moisture returns to the area. Fast zonal flow aloft. Highs reaching the lower 80s. While the best chances for organized storms will be be across Kansas, a slight chance for showers and storms across the south. Thunderstorm chances remain in the forecast Wednesday into Wednesday evening, as a weak disturbance cross the region. Mainly dry Thursday into Friday as an upper ridge builds into the region an a deep upper trough digs from the Pacific NW into the Great Basin. Monsoonal moisture will be drawn into the Four Corners Region where showers and storms will focus. A front is forecast to setup across Nebraska with increasing chances for showers and storms Friday night through Sunday. Temperatures warm into the low 90s Thursday and Friday, to the mid and upper 80s Saturday, and upper 70s to lower 80s Sunday as the front slowly sags southward. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 627 PM CDT Sun Jun 10 2018 Thunderstorms have developed across northwest Nebraska, currently impacting KGRN. Expect this activity to slowly work northeast this evening and overnight. While not expected, we cannot discount a stray storm impacting KVTN, otherwise the activity should remain north of the Sandhills. Otherwise llws will be expected once again overnight, but impacting both KVTN and KLBF. A strong cold front will cause a distinct wind shift overnight, breezy northwest winds will impact all sites tomorrow. Overall confidence is strong due to good model agreement. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Jacobs
Hazardous weather outlook, Jun 10, 2:37 PM MDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 337 PM CDT Sun Jun 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 337 PM CDT Sun Jun 10 2018 /237 PM MDT Sun Jun 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms will affect portions of the northern Sandhills this evening and tonight, primarily north of Highway 2. A few of the storms may be capable of producing hail and strong winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorms are possible Tuesday and Wednesday nights as well as Friday. Stay tuned to later forecasts regarding severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Special weather statement, Jun 10, 4:59 PM MDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
459 PM MDT SUN JUN 10 2018
NEZ004-094-102345-
Sheridan NE-Western Cherry NE-
459 PM MDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 545 PM MDT...
At 459 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rushville, moving northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Clinton, Lone Butte and Hoover Lake.
This includes the following highways...
Highway 20 between mile markers 91 and 111.
Highway 250 between mile markers 47 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4282 10205 4263 10241 4278 10253 4300 10236
4300 10206
TIME...MOT...LOC 2259Z 237DEG 17KT 4273 10242
JacobsSpecial weather statement, Jun 10, 7:12 PM MDT, 30 minutes before
Special Weather Statement National Weather Service North Platte NE 712 PM MDT SUN JUN 10 2018 NEZ004-110130- Sheridan NE- 712 PM MDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 730 PM MDT... At 711 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of White Clay, or 11 miles southwest of Pine Ridge, moving north at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... White Clay, Pine Ridge, Intersection of Highway 87 and Craven Creek Road, Intersection of Highway 87 and Larabee Road and Metcalf State Wildlife Management Area. LAT...LON 4300 10248 4279 10262 4279 10279 4300 10279 TIME...MOT...LOC 0111Z 201DEG 30KT 4290 10271 Snively
Special weather statement, Jun 10, 7:31 PM MDT, 11 minutes before
Special Weather Statement National Weather Service North Platte NE 731 PM MDT SUN JUN 10 2018 NEZ004-110215- Sheridan NE- 731 PM MDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 815 PM MDT... At 730 PM MDT, Doppler radar was tracking strong thunderstorms over northwest Sheridan County, with one storm near White Clay, and one storm near Rushville, moving northeast at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Rushville, White Clay, Clinton, Pine Ridge, Intersection of Highway 87 and Craven Creek Road, Metcalf State Wildlife Management Area, Intersection of Highway 87 and Larabee Road and Mount Maria. This includes the following highways... Highway 20 between mile markers 83 and 103. Highway 250 between mile markers 43 and 48. LAT...LON 4300 10212 4269 10233 4259 10256 4300 10279 TIME...MOT...LOC 0130Z 221DEG 29KT 4295 10260 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:12 PM MDT | Special Weather Statement | LBF | Dawes | 18 min |
| Jun 10, 7:31 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Jun 10, 8:30 PM MDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Jun 10, 11:02 PM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Jun 11, 12:07 AM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Jun 11, 12:48 AM MDT | Special Weather Statement | LBF | Cherry | 42 min |
| Jun 11, 1:48 AM MDT | Special Weather Statement | LBF | Keya Paha | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.